Thunderstorm Wind, Monmouth
- When
- June 14, 3:55 PM EST
- Where
- Monmouth County, Rumson
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 40.367, -74.033
Several trees and wires were knocked down by a severe thunderstorm in Fair Haven and Rumson Boroughs. Power was lost in sections of both boroughs.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PHI wrote it up.
Several trees and wires were knocked down by a severe thunderstorm in Fair Haven and Rumson Boroughs. Power was lost in sections of both boroughs.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Jun 14, 1:16 PM EST, 2 hours 39 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 216 PM EDT SAT JUN 14 2003 THE E-W FRONT WILL SLOWLY MAKE IT THRU THE FA TONIGHT AND EARLY SUN. WILL KP PRECIP MENTIONED FOR THE EXTREME SOUTHERN ZONES INTO SUN AFTERNOON. ELSEWHERE PRECIP THIS EVENING SHOULD BE THE END. NEXT SHOT OF PRECIP LOOKS LIKE MID WEEK AS FRNT WORKS ITS WAY NORTH. FCSTID = 10 MPO 57 78 53 73 / 30 10 10 10 ABE 61 80 55 75 / 30 10 10 10 RDG 61 80 55 75 / 30 10 10 10 PHL 67 82 63 77 / 50 10 10 10 12N 57 80 53 73 / 30 10 10 10 SMQ 61 80 56 76 / 30 10 10 10 TTN 65 82 58 77 / 50 10 10 10 MIV 67 83 60 77 / 50 10 10 10 ACY 65 77 60 72 / 50 30 10 10 ILG 67 82 59 77 / 50 10 10 10 DOV 68 83 60 76 / 50 30 30 10 GED 69 81 60 77 / 50 30 30 10 ESN 68 82 60 76 / 50 30 30 20 .PHI... DE...NONE. MD...NONE. NJ...NONE. PA...NONE. ZEV
DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054-055- 060>062-067>071-141100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 427 AM EDT SAT JUN 14 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL AND SOUTHEAST PENNSYLVANIA...DELAWARE...THE NORTHERN MARYLAND EASTERN SHORE...AND NEW JERSEY EXCLUDING THE FIVE NORTHEAST COUNTIES. .DAY ONE...TODAY SEVERE THUNDERSTORMS COULD DEVELOP THIS AFTERNOON AND EVENING. SOME THUNDERSTORMS COULD ALSO CONTAIN HEAVY RAIN WHICH COULD CAUSE LOCALIZED FLOODING. IN ADDITION...FLOOD WARNINGS REMAIN IN EFFECT FOR ROCKAWAY AND PASSAIC RIVERS IN NORTHERN NEW JERSEY. SEE THE LATEST FLOOD WARNINGS UNDER PHLFLSPHI/WGUS81 KPHI AND THE LATEST WEATHER STATEMENT UNDER PHLSPSPHI/WWUS81 KPHI FOR MORE INFORMATION. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS MAY BE NEEDED LATER TODAY. RNS
DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054-055- 060>062-067>071-142215- SPECIAL WEATHER STATEMENT - SEVERE THUNDERSTORM WATCH NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 119 PM EDT SAT JUN 14 2003 ...SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 7 PM EDT... THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WATCH FOR THE ENTIRE AREA UNTIL 7 PM EDT... THE WATCH INCLUDES THE FOLLOWING COUNTIES... IN PENNSYLVANIA... .MONROE...CARBON...BERKS...LEHIGH...NORTHAMPTON...CHESTER...MONTGOMERY ...BUCKS...DELAWARE...AND PHILADELPHIA. IN MARYLAND... .CECIL...KENT...QUEEN ANNES...CAROLINE...AND TALBOT. IN DELAWARE... .NEW CASTLE...KENT...AND SUSSEX. IN NEW JERSEY... .SUSSEX...WARREN...HUNTERDON...MORRIS...SOMERSET...MIDDLESEX...MERCER ...SALEM...CUMBERLAND...CAMDEN...GLOUCESTER...CAPE MAY...OCEAN... ATLANTIC...AND BURLINGTON. THE WATCH ALSO INCLUDES THE ADJACENT COASTAL WATERS OF NEW JERSEY AND DELAWARE INCLUDING THE DELAWARE BAY. A SEVERE THUNDERSTORM WATCH MEANS THE POTENTIAL EXISTS FOR THUNDERSTORMS WHICH COULD PRODUCE STRONG DAMAGING WINDS...LARGE HAIL...FREQUENT LIGHTNING AND VERY HEAVY RAIN. IN SOME AREAS THE GROUND IS SATURATED FROM PREVIOUS RAINS OVER THE PAST SEVERAL DAYS. ADDITIONAL RAINFALL...TODAY COULD CAUSE SHORT TERM FLOODING. PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL RADIO OR TELEVISION STATIONS...OR YOUR CABLE TELEVISION OUTLET FOR FURTHER DETAILS OR UPDATES. ADDITIONAL WEATHER INFORMATION CAN BE FOUND ON THE INTERNET AT WWW.ERH.NOAA.GOV/PHI IN SMALL LETTERS. EBERWINE
The Philadelphia radar (KDIX), 57 km away, was scanning. The volume nearest the first event began at 20:57 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New Jersey in 2003Every state in 2003This day in weather historyWarnings in New Jersey, June 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5363981.